MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation = unknown.Pma/510(k) number = k160884.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an atherectomy procedure of the left superficial femoral artery via right groin access, an advance 35 lp low profile balloon catheter ruptured.The (b)(6) year old male patient, weighing (b)(6) pounds, was reported to have a history of pain in the left leg.A cook 5 french sheath and cook inflation device were used during the procedure.The complaint device was inflated once with a 50/50 mixture of contrast to saline when it ruptured below nominal pressure, reportedly between 6 and 7 atmospheres.The 90% occluded lesion was reported to be "extremely calcified", however tortuosity was not reported.It is unknown if the balloon ruptured circumferentially or longitudinally.The balloon was not inflated inside a stent prior to rupture, and blood was noted in the inflation device.The balloon was removed successfully through the sheath.This event is reported under mdr 1820334-2019-00946.During the same procedure, a cxi support catheter was reported to separate.The user reported difficulty advancing the catheter due to an extreme calcium burden.When the physician attempted to remove the catheter, it became stuck.The user continued to pull the device in an attempt to remove it, and the distal tip separated and remained in the vessel with the proximal tip "right under the skin".The physician made a small incision in the skin and was able to remove the separated segment with a pair of tweezers.This event is reported under mdr 1820334-2019-00884.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with instruction for use (ifu) which notes: "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and no product returned, investigation has concluded the cause of this event cannot be traced to the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8529172
Report Number1820334-2019-00884
Device Sequence Number13924182
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)210618(10)8958882
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Model NumberG50004
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Device Lot Number8958882
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight75